MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC XTRASOFT ORBIT GALAXY DETACHABLE COIL; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC XTRASOFT ORBIT GALAXY DETACHABLE COIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CX2535
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is initial/final mdr report being submitted for this complaint with associated mfr# 3008264254-2017-00052, 3008264254-2017-00040 and 3008264254-2017-00041.Additional procode krd.(b)(4).A non-sterile orbit galaxy cmplx xtrasoft coil 2.5x3.5 was received coiled inside of a plastic bag.The hypotube was inspected and no damages were noted on it.The introducer was received zipped and no damages were noted on it.The support coil was found inside the introducer and no damages were noted on it.The gripper and the embolic coil were found outside of the introducer.The introducer, gripper and the embolic coil were inspected under microscope; the introducer and the gripper were found without damage while the embolic coil was found stretched.The introducer can be un-zipped and re-zipped without problem.A review of the manufacturing documentation associated with this lot 17152125 presented no issues during the manufacturing process that can be related to the reported complaint.The failure reported by the customer as ¿coil introducer ¿ zipping difficulty re-zipping¿ was not confirmed.The stretched condition noted on the embolic coil was apparently caused by excessive force applied on the devices but it could not be conclusively determined.Neither the analysis nor the dhr suggest that the failure reported could be related to the manufacturing process; procedural factors appear to have contributed to this failure.No corrective action will be taken at this time.
 
Event or Problem Description
As reported by a healthcare professional, during the procedure two orbit galaxy complex fill 4x10 coils stretched.The physician removed the two stretched coils safely.Another orbit galaxy xtrasoft 2.5 x 3.5 coil failed to resheath when the physician tried to remove the coil, another coil of a different size was used.The procedure was completed.There were no serious injuries due to the reported event.It was initially reported that the complaint products are available for return.

Brand Name
XTRASOFT ORBIT GALAXY DETACHABLE COIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA
MDR Report Key6566205
Report Number3008264254-2017-00052
Device Sequence Number926106
Product Code HCG
UDI-Device Identifier10886704030676
UDI-Public(01)10886704030676(17)161130(10)17152125
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2016
Device Catalogue Number640CX2535
Device Lot Number17152125
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2017
Initial Report FDA Received Date05/15/2017
Patient Sequence Number1